MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM BABCOCK GRASPER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM BABCOCK GRASPER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 5BB
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain additional information and to retrieve the device.To date, no additional information has been received and no device has been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information received: a photo was received for review.Review is in progress and not yet completed.Upon completion of photo review, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during an unknown procedure, the jaw was bent before use.It is unknown how the procedure was completed.Patient consequence was not reported.Did the event occur during sterile processing? unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/19/2021.D4: batch # u9342m.H6: component code: mechanical (g04).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one 5bb device was received with one of the jaws noted to be bent.Due to condition of device, no functional test was performed.It should be noted that product failure is multifactorial.The reported complaint was confirmed due to improper handling.Please note that damage to the instrument may occur if user introduces or withdraws the instrument with the blades/jaws open through a trocar sleeve.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Additional information: a photo was received for review.Upon visual inspection of one photo, the following was observed: the photo shows device end effector area was noted bent.Based on the photo reviewed, the event describe is confirmed, however no conclusion or root cause could be determined.Please refer to the device analysis above for full analysis details and conclusion.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11049651
Report Number3005075853-2020-07025
Device Sequence Number19506013
Product Code MDM
UDI-Device Identifier10705036000761
UDI-Public10705036000761
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model Number5BB
Device Catalogue Number5BB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/19/2021
Patient Sequence Number1